doi: 10.3934/dcds.2020371

Stabilizability in optimization problems with unbounded data

1. 

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Sapienza Università di Roma, Via Scarpa, 16, Roma 00181, Italy

2. 

Dipartimento di Matematica "Tullio Levi-Civita", Università di Padova, Via Trieste, 63, Padova 35121, Italy

* Corresponding author

Received  April 2020 Revised  September 2020 Published  November 2020

Fund Project: This research is partially supported by the Padua University grant SID 2018 "Controllability, stabilizability and infimun gaps for control systems", prot. BIRD 187147, and by the INdAM-GNAMPA Project 2020 "Extended control problems: gap, higher order conditions and Lyapunov functions"

In this paper we extend the notions of sample and Euler stabilizability to a set of a control system to a wide class of systems with unbounded controls, which includes nonlinear control-polynomial systems. In particular, we allow discontinuous stabilizing feedbacks, which are unbounded approaching the target. As a consequence, sampling trajectories may present a chattering behaviour and Euler solutions have in general an impulsive character. We also associate to the control system a cost and provide sufficient conditions, based on the existence of a special Lyapunov function, which allow for the existence of a stabilizing feedback that keeps the cost of all sampling and Euler solutions starting from the same point below the same value, in a uniform way.

Citation: Anna Chiara Lai, Monica Motta. Stabilizability in optimization problems with unbounded data. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020371
References:
[1]

Z. Artstein, Stabilization with relaxed controls, Nonlinear Anal., 7 (1983), 1163-1173.  doi: 10.1016/0362-546X(83)90049-4.  Google Scholar

[2]

A. Bressan and F. Rampazzo, Moving constraints as stabilizing controls in classical mechanics, Arch. Ration. Mech. Anal., 196 (2010), 97-141.  doi: 10.1007/s00205-009-0237-6.  Google Scholar

[3]

R. W. Brockett, Asymptotic stability and feedback stabilization, Differential Geometric Control Theory, 27 (1983), 181-191.   Google Scholar

[4]

P. Cannarsa and C. Sinestrari, Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control, Progress in Nonlinear Differential Equations and their Applications, 58. Birkhäuser Boston, Inc., Boston, MA, 2004.  Google Scholar

[5]

L. Cesari, Optimization Theory and Applications, Problems with ordinary differential equations. Applications of Mathematics, (New York), 17. Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4613-8165-5.  Google Scholar

[6]

F. H. ClarkeYu. S. LedyaevL. Rifford and R. J. Stern, Feedback stabilization and Lyapunov functions, SIAM J. Control Optim., 39 (2000), 25-48.  doi: 10.1137/S0363012999352297.  Google Scholar

[7]

F. H. ClarkeY. S. LedyaevE. D. Sontag and A. I. Subbotin, Asymptotic controllability implies feedback stabilization, IEEE Trans. Automat. Control, 42 (1997), 1394-1407.  doi: 10.1109/9.633828.  Google Scholar

[8]

F. H. Clarke, Yu. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Graduate Texts in Mathematics, 178. Springer-Verlag, New York, 1998.  Google Scholar

[9]

J.-M. Coron and L. Rosier, A relation between continuous time-varying and discontinuous feedback stabilization, J. Math. Systems Estim. Control, 4 (1994), 67-84.   Google Scholar

[10]

S. N. DashkovskiĭD. V. Efimov and È. D. Sontag, Input-to-state stability and related properties of systems, Autom. Remote Control, 72 (2011), 1579-1614.  doi: 10.1134/S0005117911080017.  Google Scholar

[11]

H. Federer, Geometric Measure Theory, Die Grundlehren der mathematischen Wissenschaften, Band 153 Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[12]

D. Yu. KaramzinV. A. de OliveiraF. L. Pereira and G. N. Silva, On some extension of optimal control theory, Eur. J. Control, 20 (2014), 284-291.  doi: 10.1016/j.ejcon.2014.09.003.  Google Scholar

[13]

C. M. Kellett and A. R. Teel, Uniform asymptotic controllability to a set implies locally Lipschitz control-Lyapunov function, Proceedings of the 39th IEEE Conference on Decision and Control, 4 (2000), 3994-3999.  doi: 10.1109/CDC.2000.912339.  Google Scholar

[14]

N. N. Krasovskiĭ and A. I. Subbotin, Game-Theoretical Control Problems, Springer-Verlag, New York, 1988.  Google Scholar

[15]

A. C. Lai and M. Motta, Stabilizability in optimal control, NoDEA Nonlinear Differential Equations Appl., 27 (2020), Paper No. 41, 32 pp. doi: 10.1007/s00030-020-00647-7.  Google Scholar

[16]

A. C. Lai and M. Motta, Stabilizability in impulsive optimization problems, Proceedings of the 11th IFAC Symposium on Nonlinear Control Systems, NOLCOS, Vienna, IFAC-PapersOnLine, 52 (2019), 352–357. Google Scholar

[17]

A. C. LaiM. Motta and F. Rampazzo, Minimum restraint functions for unbounded dynamics: General and control-polynomial systems, Pure and Applied Functional Analysis, 1 (2016), 583-612.   Google Scholar

[18]

M. MalisoffL. Rifford and E. Sontag, Global asymptotic controllability implies input-to-state stabilization, SIAM J. Control Optim., 42 (2004), 2221-2238.  doi: 10.1137/S0363012903422333.  Google Scholar

[19]

M. Motta and F. Rampazzo, Asymptotic controllability and optimal control, Journal of Differential Equations, 254 (2013), 2744-2763.  doi: 10.1016/j.jde.2013.01.006.  Google Scholar

[20]

M. Motta and C. Sartori, On asymptotic exit-time control problems lacking coercivity, ESAIM Control Optim. Calc. Var., 20 (2014), 957-982.  doi: 10.1051/cocv/2014003.  Google Scholar

[21]

M. Motta and C. Sartori, Uniqueness results for boundary value problems arising from finite fuel and other singular and unbounded stochastic control problems, Discrete Contin. Dyn. Syst., 21 (2008), 513-535.  doi: 10.3934/dcds.2008.21.513.  Google Scholar

[22]

F. Rampazzo and C. Sartori, Hamilton-Jacobi-Bellman equations with fast gradient-dependence, Indiana Univ. Math. J., 49 (2000), 1043-1077.  doi: 10.1512/iumj.2000.49.1736.  Google Scholar

[23]

L. Rifford, Existence of Lipschitz and semiconcave control-Lyapunov functions, SIAM J. Control Optim., 39 (2000), 1043-1064.  doi: 10.1137/S0363012999356039.  Google Scholar

[24]

L. Rifford, Semiconcave control-Lyapunov functions and stabilizing feedbacks, SIAM J. Control Optim., 41 (2002), 659-681.  doi: 10.1137/S0363012900375342.  Google Scholar

[25]

E. P. Ryan, On Brockett's condition for smooth stabilizability and its necessity in a context of nonsmooth feedback, SIAM J. Control Optim., 32 (1994), 1597-1604.  doi: 10.1137/S0363012992235432.  Google Scholar

[26]

E. D. Sontag, A Lyapunov-like characterization of asymptotic controllability, SIAM J. Control Optim., 21 (1983), 462-471.  doi: 10.1137/0321028.  Google Scholar

[27]

E. Sontag and H. J. Sussmann, Nonsmooth control-Lyapunov functions, Proceedings of the IEEE Conference on Decision and Control, 3 (1995), 2799-2805.  doi: 10.1109/CDC.1995.478542.  Google Scholar

[28]

E. Sontag and Y. Wang, Various results concerning set input-to-state stability, Proc. 34th IEEE Conf. Decision and Control, New Orleans, December, (1995), 1330–1335. Google Scholar

[29]

R. Vinter, Optimal Control, Birkhäuser, Boston, 2000.  Google Scholar

show all references

References:
[1]

Z. Artstein, Stabilization with relaxed controls, Nonlinear Anal., 7 (1983), 1163-1173.  doi: 10.1016/0362-546X(83)90049-4.  Google Scholar

[2]

A. Bressan and F. Rampazzo, Moving constraints as stabilizing controls in classical mechanics, Arch. Ration. Mech. Anal., 196 (2010), 97-141.  doi: 10.1007/s00205-009-0237-6.  Google Scholar

[3]

R. W. Brockett, Asymptotic stability and feedback stabilization, Differential Geometric Control Theory, 27 (1983), 181-191.   Google Scholar

[4]

P. Cannarsa and C. Sinestrari, Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control, Progress in Nonlinear Differential Equations and their Applications, 58. Birkhäuser Boston, Inc., Boston, MA, 2004.  Google Scholar

[5]

L. Cesari, Optimization Theory and Applications, Problems with ordinary differential equations. Applications of Mathematics, (New York), 17. Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4613-8165-5.  Google Scholar

[6]

F. H. ClarkeYu. S. LedyaevL. Rifford and R. J. Stern, Feedback stabilization and Lyapunov functions, SIAM J. Control Optim., 39 (2000), 25-48.  doi: 10.1137/S0363012999352297.  Google Scholar

[7]

F. H. ClarkeY. S. LedyaevE. D. Sontag and A. I. Subbotin, Asymptotic controllability implies feedback stabilization, IEEE Trans. Automat. Control, 42 (1997), 1394-1407.  doi: 10.1109/9.633828.  Google Scholar

[8]

F. H. Clarke, Yu. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Graduate Texts in Mathematics, 178. Springer-Verlag, New York, 1998.  Google Scholar

[9]

J.-M. Coron and L. Rosier, A relation between continuous time-varying and discontinuous feedback stabilization, J. Math. Systems Estim. Control, 4 (1994), 67-84.   Google Scholar

[10]

S. N. DashkovskiĭD. V. Efimov and È. D. Sontag, Input-to-state stability and related properties of systems, Autom. Remote Control, 72 (2011), 1579-1614.  doi: 10.1134/S0005117911080017.  Google Scholar

[11]

H. Federer, Geometric Measure Theory, Die Grundlehren der mathematischen Wissenschaften, Band 153 Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[12]

D. Yu. KaramzinV. A. de OliveiraF. L. Pereira and G. N. Silva, On some extension of optimal control theory, Eur. J. Control, 20 (2014), 284-291.  doi: 10.1016/j.ejcon.2014.09.003.  Google Scholar

[13]

C. M. Kellett and A. R. Teel, Uniform asymptotic controllability to a set implies locally Lipschitz control-Lyapunov function, Proceedings of the 39th IEEE Conference on Decision and Control, 4 (2000), 3994-3999.  doi: 10.1109/CDC.2000.912339.  Google Scholar

[14]

N. N. Krasovskiĭ and A. I. Subbotin, Game-Theoretical Control Problems, Springer-Verlag, New York, 1988.  Google Scholar

[15]

A. C. Lai and M. Motta, Stabilizability in optimal control, NoDEA Nonlinear Differential Equations Appl., 27 (2020), Paper No. 41, 32 pp. doi: 10.1007/s00030-020-00647-7.  Google Scholar

[16]

A. C. Lai and M. Motta, Stabilizability in impulsive optimization problems, Proceedings of the 11th IFAC Symposium on Nonlinear Control Systems, NOLCOS, Vienna, IFAC-PapersOnLine, 52 (2019), 352–357. Google Scholar

[17]

A. C. LaiM. Motta and F. Rampazzo, Minimum restraint functions for unbounded dynamics: General and control-polynomial systems, Pure and Applied Functional Analysis, 1 (2016), 583-612.   Google Scholar

[18]

M. MalisoffL. Rifford and E. Sontag, Global asymptotic controllability implies input-to-state stabilization, SIAM J. Control Optim., 42 (2004), 2221-2238.  doi: 10.1137/S0363012903422333.  Google Scholar

[19]

M. Motta and F. Rampazzo, Asymptotic controllability and optimal control, Journal of Differential Equations, 254 (2013), 2744-2763.  doi: 10.1016/j.jde.2013.01.006.  Google Scholar

[20]

M. Motta and C. Sartori, On asymptotic exit-time control problems lacking coercivity, ESAIM Control Optim. Calc. Var., 20 (2014), 957-982.  doi: 10.1051/cocv/2014003.  Google Scholar

[21]

M. Motta and C. Sartori, Uniqueness results for boundary value problems arising from finite fuel and other singular and unbounded stochastic control problems, Discrete Contin. Dyn. Syst., 21 (2008), 513-535.  doi: 10.3934/dcds.2008.21.513.  Google Scholar

[22]

F. Rampazzo and C. Sartori, Hamilton-Jacobi-Bellman equations with fast gradient-dependence, Indiana Univ. Math. J., 49 (2000), 1043-1077.  doi: 10.1512/iumj.2000.49.1736.  Google Scholar

[23]

L. Rifford, Existence of Lipschitz and semiconcave control-Lyapunov functions, SIAM J. Control Optim., 39 (2000), 1043-1064.  doi: 10.1137/S0363012999356039.  Google Scholar

[24]

L. Rifford, Semiconcave control-Lyapunov functions and stabilizing feedbacks, SIAM J. Control Optim., 41 (2002), 659-681.  doi: 10.1137/S0363012900375342.  Google Scholar

[25]

E. P. Ryan, On Brockett's condition for smooth stabilizability and its necessity in a context of nonsmooth feedback, SIAM J. Control Optim., 32 (1994), 1597-1604.  doi: 10.1137/S0363012992235432.  Google Scholar

[26]

E. D. Sontag, A Lyapunov-like characterization of asymptotic controllability, SIAM J. Control Optim., 21 (1983), 462-471.  doi: 10.1137/0321028.  Google Scholar

[27]

E. Sontag and H. J. Sussmann, Nonsmooth control-Lyapunov functions, Proceedings of the IEEE Conference on Decision and Control, 3 (1995), 2799-2805.  doi: 10.1109/CDC.1995.478542.  Google Scholar

[28]

E. Sontag and Y. Wang, Various results concerning set input-to-state stability, Proc. 34th IEEE Conf. Decision and Control, New Orleans, December, (1995), 1330–1335. Google Scholar

[29]

R. Vinter, Optimal Control, Birkhäuser, Boston, 2000.  Google Scholar

[1]

Biao Zeng. Existence results for fractional impulsive delay feedback control systems with Caputo fractional derivatives. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021001

[2]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[3]

Lars Grüne, Roberto Guglielmi. On the relation between turnpike properties and dissipativity for continuous time linear quadratic optimal control problems. Mathematical Control & Related Fields, 2021, 11 (1) : 169-188. doi: 10.3934/mcrf.2020032

[4]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[5]

Hai Huang, Xianlong Fu. Optimal control problems for a neutral integro-differential system with infinite delay. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020107

[6]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control & Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[7]

Hongbo Guan, Yong Yang, Huiqing Zhu. A nonuniform anisotropic FEM for elliptic boundary layer optimal control problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1711-1722. doi: 10.3934/dcdsb.2020179

[8]

Guangjun Shen, Xueying Wu, Xiuwei Yin. Stabilization of stochastic differential equations driven by G-Lévy process with discrete-time feedback control. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 755-774. doi: 10.3934/dcdsb.2020133

[9]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[10]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[11]

Hyung-Chun Lee. Efficient computations for linear feedback control problems for target velocity matching of Navier-Stokes flows via POD and LSTM-ROM. Electronic Research Archive, , () : -. doi: 10.3934/era.2020128

[12]

Elimhan N. Mahmudov. Infimal convolution and duality in convex optimal control problems with second order evolution differential inclusions. Evolution Equations & Control Theory, 2021, 10 (1) : 37-59. doi: 10.3934/eect.2020051

[13]

Jingrui Sun, Hanxiao Wang. Mean-field stochastic linear-quadratic optimal control problems: Weak closed-loop solvability. Mathematical Control & Related Fields, 2021, 11 (1) : 47-71. doi: 10.3934/mcrf.2020026

[14]

Arthur Fleig, Lars Grüne. Strict dissipativity analysis for classes of optimal control problems involving probability density functions. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020053

[15]

Pierluigi Colli, Gianni Gilardi, Jürgen Sprekels. Deep quench approximation and optimal control of general Cahn–Hilliard systems with fractional operators and double obstacle potentials. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 243-271. doi: 10.3934/dcdss.2020213

[16]

Yuan Tan, Qingyuan Cao, Lan Li, Tianshi Hu, Min Su. A chance-constrained stochastic model predictive control problem with disturbance feedback. Journal of Industrial & Management Optimization, 2021, 17 (1) : 67-79. doi: 10.3934/jimo.2019099

[17]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 571-604. doi: 10.3934/dcds.2009.23.571

[18]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[19]

Christian Clason, Vu Huu Nhu, Arnd Rösch. Optimal control of a non-smooth quasilinear elliptic equation. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020052

[20]

Duy Phan, Lassi Paunonen. Finite-dimensional controllers for robust regulation of boundary control systems. Mathematical Control & Related Fields, 2021, 11 (1) : 95-117. doi: 10.3934/mcrf.2020029

2019 Impact Factor: 1.338

Article outline

[Back to Top]